MAUDE Adverse Event Report: ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Hypoglycemia (1912)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2016, the reporter contacted animas and alleged that on (b)(6) 2016, the patient had a blood glucose lower than 20 mg/dl, with cognitive impairment.The patient was treated in the emergency room with iv glucose.During troubleshooting, customer support found that the time and date reset to default when the battery was removed from the pump for less than 24 hours.The time and date issue complaint is not being reported based on the following: the pump displays the verify screen after it is rebooted and the time and date must be set to confirm the verify screen.This complaint is being reported as cs attributed the hypoglycemia to use error.
 
Additional Manufacturer Narrative
The device has been returned and evaluated by product analysis on 02/15/2017 with the following findings:.Unable to verify the time/date reset to default setting in the black box.A manual date/time change was made from (b)(6) 2016 14:27 to (b)(6) 2016 14:29.The pump history shows the pump was running on default year from (b)(6) 2016 to (b)(6) 2016.Pump was exercised for 24hrs.After 24hrs the battery was removed for 6hrs.The bench testing confirmed when the battery was reinserted after 6hrs without power the time and date reset to default setting.The tdd¿s add up correctly and reflect the users programmed basal rates.Pump passed delivery accuracy test and was found to be delivering accurately and within range.Removed cover; a visible inspection confirmed the internal battery was leaking.Audio bolus button cover is torn; the button is still operable.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6016658
Report Number2531779-2016-28097
Device Sequence Number16163367
Product Code LZG
UDI-Device Identifier10840406100822
UDI-Public0110840406100822
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 09/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-64
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2017
Was the Report Sent to FDA? Yes
Device Age15 MO
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/11/2016
Supplement Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age16 YR
Patient Weight75